Alert archive / North Carolina / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Raleigh, NC

November 16, 202515 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Nov 16, 2025, 12:57 AM EST for 15 counties in North Carolina. It took effect at Nov 16, 2025, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2025, 12:57 AM EST (05:57 UTC)
In effect from
Nov 16, 2025, 11:00 AM EST
Expired
Nov 16, 2025, 6:00 PM EST
In force
7 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Nash County, NC, Orange County, NC, Person County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2025-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2025-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WWUS82 KRAH 160557
RFWRAH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Raleigh NC
1257 AM EST Sun Nov 16 2025

...DANGEROUS FIRE WEATHER CONDITIONS POSSIBLE SUNDAY...

.Gusty winds combined with low relative humidity, dry fuels, and
strong and shifting winds will result in the potential for
dangerous fire weather conditions.

NCZ007>011-021>028-041-043-162300-
/O.UPG.KRAH.FW.A.0002.251116T1600Z-251116T2300Z/
/O.NEW.KRAH.FW.W.0003.251116T1600Z-251116T2300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson-
1257 AM EST Sun Nov 16 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR DANGEROUS FIRE WEATHER CONDITIONS FOR NORTHERN
PIEDMONT AND NORTHERN COASTAL PLAIN...

The National Weather Service in Raleigh has issued a Red Flag
Warning for dangerous fire weather conditions, which is in effect
from 11 AM this morning to 6 PM EST this evening. The Fire 
Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 007 Person, Fire Weather 
  Zone 008 Granville, Fire Weather Zone 009 Vance, Fire Weather 
  Zone 010 Warren, Fire Weather Zone 011 Halifax, Fire Weather 
  Zone 021 Forsyth, Fire Weather Zone 022 Guilford, Fire Weather 
  Zone 023 Alamance, Fire Weather Zone 024 Orange, Fire Weather 
  Zone 025 Durham, Fire Weather Zone 026 Franklin, Fire Weather 
  Zone 027 Nash, Fire Weather Zone 028 Edgecombe, Fire Weather 
  Zone 041 Wake and Fire Weather Zone 043 Wilson.

* TIMING...From 11 AM this morning to 6 PM EST this evening.

* WINDS...Northwest 10 to 20 mph with frequent gusts of 25 to 35
  mph and occasional gusts up to 40 mph.

* RELATIVE HUMIDITY...20 to 25 percent.

* TEMPERATURES...Up to 74.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
687 
WWUS82 KRAH 161619
RFWRAH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Raleigh NC
1119 AM EST Sun Nov 16 2025

...DANGEROUS FIRE WEATHER CONDITIONS TODAY...

.Gusty winds combined with low relative humidity, dry fuels, and
strong and shifting winds will result in the potential for
dangerous fire weather conditions.

NCZ007>011-021>028-041-043-162300-
/O.CON.KRAH.FW.W.0003.000000T0000Z-251116T2300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson-
1119 AM EST Sun Nov 16 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR DANGEROUS FIRE WEATHER CONDITIONS FOR THE NORTHERN PIEDMONT 
AND NORTHERN COASTAL PLAIN...

* AFFECTED AREA...Fire Weather Zone 007 Person, Fire Weather 
  Zone 008 Granville, Fire Weather Zone 009 Vance, Fire Weather 
  Zone 010 Warren, Fire Weather Zone 011 Halifax, Fire Weather 
  Zone 021 Forsyth, Fire Weather Zone 022 Guilford, Fire Weather 
  Zone 023 Alamance, Fire Weather Zone 024 Orange, Fire Weather 
  Zone 025 Durham, Fire Weather Zone 026 Franklin, Fire Weather 
  Zone 027 Nash, Fire Weather Zone 028 Edgecombe, Fire Weather 
  Zone 041 Wake and Fire Weather Zone 043 Wilson.

* TIMING...Until 6 PM EST this evening.

* WINDS...West to Northwest at 15 to 25 mph. Frequent gusts of 25
  to 35 mph and occasional gusts up to 40 or 45 mph.

* RELATIVE HUMIDITY...Around 25 percent.

* TEMPERATURES...In the lower to middle 70s.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
873 
WWUS82 KRAH 162249
RFWRAH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Raleigh NC
549 PM EST Sun Nov 16 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST...

NCZ007>011-021>028-041-043-170000-
/O.EXP.KRAH.FW.W.0003.000000T0000Z-251116T2300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson-
549 PM EST Sun Nov 16 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING FOR
DANGEROUS FIRE WEATHER CONDITIONS FOR THE NORTHERN PIEDMONT AND
NORTHERN COASTAL PLAIN...

WINDS HAVE FALLEN AND WILL REMAIN BELOW CRITICAL LEVELS THROUGH
THE REMAINDER OF THIS EVENING AND OVERNIGHT.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Nov 16, 12:20 AM EST, 37 minutes earlier.

Area forecast discussion, Nov 16, 12:20 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1220 AM EST Sun Nov 16 2025

.SYNOPSIS...
High pressure will hold over the Southeast ahead of a moisture-
starved cold front that will move across NC on Sunday. Pacific high
pressure will follow and build across and offshore the southern
Middle Atlantic through Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 310 PM Saturday...

* Mild, unseasonably so at ~15-20 F above average, with high-level
  ceilings that may be orographically-enhanced Sun morning

Nwly mid/upr-level flow will prevail over cntl NC, between a sub-
tropical high over the wrn Gulf and a cyclone that will reform from
the NL/ern QC border this afternoon to the srn QC/ON border by 12Z
Sun.

At the surface, cntl NC will remain on the nrn periphery of a sub-
tropical high spanning from the Gulf to the swrn N. Atlantic and
downstream of a cold front that will move sewd and extend from the
DelMarVa and cntl VA wswwd into the TN and lwr MS Valleys.

Point forecast soundings indicate the surface will likely decouple
from an anomalously strong, ~50 kt low-level jet forecast to develop
in the lee of the Appalachians overnight. So while surface winds are
unlikely to be strong and gusty tonight, a steady sswly breeze will
persist. That breeze and the aforementioned periods of high-level
ceilings will favor well above average temperatures in the 50s.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
As of 220 PM Saturday...

* Fire Weather Watch in effect for the northern Piedmont and
  northern Coastal Plain, with an Increased Fire Danger Statement in
  effect for the rest of central NC from 11 AM to 6 PM.

* Warm and gusty in the afternoon, dropping to near normal overnight
  after the passage of a dry cold front.

A dry cold front will move through the region Sunday afternoon. Both
ahead of and behind the front, gusty winds are expected. Gusts of 25
to 35 mph look likely, with occasional gusts up to 40 mph possible.
Higher gusts look to be most likely in the north and the east.
Behind the front, dewpoints should drop quickly into the 20s. This
could cause RH values in the 20s and potentially as low as the
teens. Thus, a Fire Weather Watch has been issued for the northern
Piedmont and northern Coastal Plain and an Increased Fire Danger
Statement has been issued for the rest of central North Carolina.
More information will follow in a Fire Weather discussion.

In terms of temperatures, southerly prefrontal winds as well as
post frontal downslope warming will allow temperatures to
maximize from the upper 60s to around 70 in the north to the
mid/upper 70s in the south. This should be up to 15 degrees
above normal. Lows overnight should drop into the mid 30s to
around 40 which is near normal for this time of year.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 1220 AM Sunday...

Surface high shifts off the coast Tuesday afternoon with a weak warm
front lifting north Tuesday night. While most of the energy and
precip will remain in VA, there are some low end rain chances along
the VA/NC border overnight Tuesday/ early Wednesday morning. QPF
amounts are expected to be light, a tenth of an inch or less. As the
frontal boundary stalls across the region and washes out,
temperatures are expected to be 10-15 degrees above normal with
highs in the 70s Wednesday-Friday. Lows will be in the 50s.

Another frontal system will move into the Mid-Atlantic region late
Friday into Saturday bringing increased rain chances to the region.
Long range models show difference in timing of the frontal passage
with precip chances beginning as early as late Friday night and
continuing through much of Saturday. For now kept 20-40% chance
Friday evening with less chances by Saturday afternoon. The timing
on these chances could be shifted depending on the timing of the
trough moving across the mountains and how potent the parent low is
as it shifts across the OH valley and Lower Great Lakes region.
Temperatures will generally be Slight cooler Saturday and Sunday
with high s in the low to mid 70s Sat, and low to mid 60s Sunday.
Lows will range from mid 40s to low 50s.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 1040 PM Saturday...

VFR conditions are expected through the 24 hour TAF period. Light
swly winds (with some occasional 15 kt + gusts in the Triad) will
persist as a nocturnal inversion strengthens overnight. The WRAL
tall tower has consistently observed 45 to 50 kt winds at 1200 to
1800 feet this evening, with lighter winds at the sfc. Expect LLWS
to persist at all terminals through ~14Z when the low-level
inversion should break. Good mixing should then promote gusts of 20
to 30 kts through ~00 to 01Z Monday when winds should relax. A band
of 3500-5000 ft AGL stratocu will accompany a dry cold front early
Sunday. There could be a brief period of marginal LLWS at northern
TAF sites after 00Z Monday as flow wanes at the sfc, but confidence
was too low to include LLWS in any TAFs at this update.

Outlook: Light, probably VFR rain will be possible along a frontal
zone that will waver invof NC Tue-Thu.

&&

.FIRE WEATHER...
As of 230 PM Saturday

Wly surface winds will develop and strengthen with daytime heating
and mixing Sun morning, then shift to wnwly to nwly with the passage
of a moisture-starved cold front through early to mid-afternoon,
strongest across nrn and nern NC. Additionally, sharply drier air
behind the front will further dry, and adiabatically warm, amid
strong downslope flow through the afternoon, such that minimum RH
values in the upr teens to mid 20s percent will be likely, lowest
across nrn NC.

Based on these forecast fire weather parameters, and after
coordination with the NCFS and surrounding NWS forecast offices, a
Fire Weather Watch has been issued for the nrn Piedmont and nrn
Coastal Plain (roughly north of US-70), flanked to the south by an
Increased Fire Danger statement. Further coordination will take
place Sun morning to determine if and where an upgrade to a Red Flag
Warning may be warranted.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday
afternoon for NCZ007>011-021>028-041-043.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...LH
LONG TERM...CA
AVIATION...Luchetti/MWS
FIRE WEATHER...MWS
Hazardous weather outlook, Nov 15, 2:11 PM EST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
211 PM EST Sat Nov 15 2025

NCZ038>040-042-073>078-083>086-088-089-161915-
Davidson-Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee-
Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
211 PM EST Sat Nov 15 2025

...INCREASED FIRE DANGER IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   INCREASED FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-021>028-041-043-161915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Wake-Wilson-
211 PM EST Sat Nov 15 2025

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Fire Weather Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in North Carolina, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.